AGA Family of Websites: Gastro.org
AGA Journals
AGA Journals
AGA University
AGA University
AGA University
AGA Research Foundation
AGA University
AGA Community
AGA University
AGA Job Board
February 6, 2019

C. Diff infection sometimes the result of ‘too much of a good thing’

Help your patients understand if they may be at risk for infection from a bacterium called Clostridium Difficile (C. Diff) and their treatment options. 

Share on facebook
Share on twitter
Share on linkedin
Share on email

Antibiotics are a common treatment for many illnesses, but sometimes they can also put people at risk for an infection from a bacterium called Clostridium Difficile or C. Diff for short. It is very contagious but can usually also be treated by antibiotics specified for C. Diff bacteria. Occassionally, more intense treatments are needed, such as fecal microbiota transplantation (FMT).

 

Help your patients better understand their risk of this infection, especially if they are in a hospital or long-term care clinic where C. Diff is very common, by sharing the February 2019 issue of Clinical Gastroenterology and Hepatology AGA Patient Education Section Section.

 

More information about Clostridium Difficile can be found on the AGA GI Patient Center patient page on C.Diff. Information on the FMT procedure is also available. If you suggest your patients have an FMT, ask them to learn more about The AGA Fecal Microbiota Transplantation (FMT) National Registry. If they have received an FMT, they are strongly encouraged to be a part of it.

 

Discussion Icon

Discuss this news

Share this article in the AGA Community, your member-only platform for sharing your thoughts and ideas with your colleagues.

Not a member? Join AGA.

By using this site, you agree to our updated Privacy Policy.